Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 181, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 11, 2009, 2:47 PM CDT for Grant Parish, LaSalle Parish, Winn Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2009, 2:47 PM CDT (19:47 UTC)
- Expired
- May 11, 2009, 3:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:56 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 11, 10:56 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1056 AM CDT MON MAY 11 2009
.DISCUSSION...
FRONT JUST S OF A TYLER...TO SHREVEPORT...TO MONROE LINE THIS AM.
CONVECTION CONTINUES ALONG 850 FRONT ACROSS THE RED RIVER BASIN.
LOOKS LIKE GFS WAS DEAD ON WITH FORECASTING THIS CONVECTION
YESTERDAY...SO WILL CONTINUE USING IT FOR THE UPDATE. TWEAKED MAX
TEMPS FOR TODAY BASED ON CURRENT/FORECASTED FRONTAL POSITION. IT
SHOULD BE NOTED THAT ANY DEVIATION FROM THE FORECAST POSITION WILL
HAVE MAJOR IMPLICATIONS ON THE OBSERVED MAX T FOR THE DAY.
OTHERWISE...RAISED POPS IN THE N AND W AND LOWERED JUST A BIT IN
THE S AND E FOR THIS AFTERNOON. STILL THINK CONVECTION TO THE N IS
THE MAIN SHOW...WITH SCT CONVECTION ALONG AND S OF THE FRONT WITH
DAYTIME HEATING WARRANTING ONLY 50 POPS. AS MENTIONED IN EARLIER
UPDATE...FF WATCH HAS BEEN EXTENDED TO THE S FOR E TX AND N LA. AN
ADDITIONAL 3 TO 5 INCHES WITH ISOLATED TOTALS OF 6 TO 7 INCHES
WILL BE POSSIBLE OVER THE WATCH AREA TODAY. AREAS IN THE SRN MOST
PARTS OF THE WATCH MAY BE SPARED...BUT WERE INCLUDED JUST IN CASE.
UPDATE OUT SHORTLY. /12/
&&
.AVIATION...
THE MAIN FRONTAL BOUNDARY CONTINUES TO LINGER JUST SOUTH OF I20 THIS
MORNING...BUT IT/S EXPECTED TO LIFT SOME DURING THE DAY. OTHER
MINI OUTFLOW BOUNDARIES EXIST FROM THE ONGOING RAINFALL. TSRA AND
VCTS WILL REMAIN A FEATURE IN THE 18Z TAFS...AS CONVECTIVE ACTIVITY
WILL CONTINUE INTO THE AFTERNOON. IFR SKY CONDITIONS ARE BEING
OBSERVED ACROSS THE AREA...BUT SOME CHANGES ARE ON THE WAY. LFK WILL
BE GOING MVFR/VFR LATER THIS MORNING...WITH THE I20 TERMINALS
LIFTING LATER THIS AFTERNOON. TXK AND ELD WILL LIKELY STAY IFR
THROUGH THE DAY...AS THE MAIN FRONTAL BOUNDARY WILL STAY SOUTH OF
THESE TERMINALS. /11/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 62 85 70 88 / 60 20 30 10 10
MLU 75 60 84 68 88 / 70 30 30 10 10
DEQ 65 54 78 63 86 / 100 40 40 10 20
TXK 65 57 81 70 86 / 100 30 40 10 20
ELD 70 57 80 68 88 / 90 30 40 10 20
TYR 75 63 85 71 86 / 60 10 20 10 10
GGG 74 62 86 70 87 / 60 20 20 10 10
LFK 89 66 89 70 88 / 50 10 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-014.
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126.
&&
12/11Hazardous weather outlook, May 11, 11:42 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1142 AM CDT MON MAY 11 2009 ARZ050-051-059>061-070>073-LAZ001>006-014-OKZ077-TXZ096-097- 108>112-124>126-121200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION- 1142 AM CDT MON MAY 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TODAY BRINGING HEAVY RAINFALL. FLASH FLOODING WILL BE THE MOST SIGNIFICANT THREAT WITH AN ADDITIONAL THREE TO FIVE INCHES OF RAINFALL POSSIBLE IN ALREADY RAIN SOAKED AREAS...ESPECIALLY ALONG AND NORTH OF THE SULPHUR RIVER OF EAST TEXAS...AND ACROSS ALL OF SOUTHWEST ARKANSAS. ISOLATED HIGHER AMOUNTS WILL ALSO BE POSSIBLE. THIS ADDITIONAL RAINFALL WILL ONLY AGGRAVATE ONGOING FLOODING CONDITIONS...AND MAY CAUSE PROBLEMS IN AREAS THAT HAVE NOT EXPERIENCED FLASH FLOODING THUS FAR. AN ISOLATED STRONG TO SEVERE THUNDERSTORM MAY ALSO BE POSSIBLE WITH THIS SYSTEM. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LAZ010>013-017>022-TXZ136>138-149>153-165>167-121200- DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1142 AM CDT MON MAY 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 12
In the hours before
Local storm report, May 11, 9:05 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 AM CDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM FLASH FLOOD 3 W TEXARKANA 33.45N 94.07W
05/11/2009 BOWIE TX EMERGENCY MNGR
SEVERAL CREEKS AND RURAL ROADS FLOODED NEAR THE TEXARKANA
AREA INCLUDING AIKEN CREEK...ANDERSON CREEK...AND BARKMAN
CREEK.
&&
03Local storm report, May 11, 11:06 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1106 AM CDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM FLASH FLOOD EL DORADO 33.22N 92.66W
05/11/2009 UNION AR LAW ENFORCEMENT
STREET FLOODING IN SEVERAL AREAS AROUND ELDORADO.
1045 AM FLASH FLOOD 4 SW EL DORADO 33.18N 92.71W
05/11/2009 UNION AR LAW ENFORCEMENT
WATER OVER THE ROADS IN PARKERS CHAPEL.
1050 AM FLASH FLOOD 7 W EL DORADO 33.22N 92.78W
05/11/2009 UNION AR LAW ENFORCEMENT
FOUR INCHES OF WATER OVER US 82.
&&
CSLocal storm report, May 11, 12:41 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1241 PM CDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD SHREVEPORT 32.47N 93.80W
05/11/2009 CADDO LA NWS EMPLOYEE
BUNCOMBE RD NEAR FINANCIAL PLAZA UNDER ABOUT 6 INCHES OF
WATER...HOLLYWOOD AVE AND GREENWOOD RD WEST OF MONKHOUSE
AVE ARE BOTH UNDER WATER.
1230 PM FLASH FLOOD 3 NE BOSSIER CITY 32.55N 93.63W
05/11/2009 BOSSIER LA NWS EMPLOYEE
WATER UP TO PORCHES NEAR I 220 AND SHED RD.
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:47 AM CDT | Flash Flood Warning | SHV | Bowie, Red River | 6 hr |
| May 11, 1:47 PM CDT | Flash Flood Warning | SHV | Bowie, Cass, Morris, Red River | 3 hr |
| May 10, 8:59 PM CDT | River Flood Warning | SHV | Lincoln, Ouachita, Union | 4 days |
| May 11, 10:00 AM CDT | River Flood Warning | SHV | Caldwell, Ouachita, Union | 35 days |
| May 11, 11:55 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 2 hr |
| May 11, 1:58 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 47 min |
| May 10, 8:53 PM CDT | River Flood Warning | SHV | Little River, Sevier | 4 days |
| May 11, 10:02 AM CDT | Flash Flood Warning | SHV | Union | 4 hr |
| May 11, 10:52 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada, Sevier | 4 hr |
| May 11, 2:36 PM CDT | Flash Flood Warning | SHV | Union | 114 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.